Ultima Vez Modificado: 14 de enero del 2008
Dear OncoLink "Ask The Experts,"
I read that chemotherapy can cause a Pap smear to be abnormal. How long should I wait to get a Pap after my last chemotherapy treatment for breast cancer (AC-T)? Could radiation have an affect also?
Christina S. Chu, MD, Assistant Professor of the Division of Gynecologic Oncology at the University of Pennsylvania Health System, responds:
I am unaware of any effect of chemotherapy on Pap tests, specifically any direct effect of chemotherapy drugs that would cause abnormal Pap smears. However, patients who are immunosuppressed for long periods of time because of maintenance chemotherapy may conceivably be more prone to abnormal Paps, just as any other immunosuppressed patients are (such as patients with organ transplants or HIV).
Radiation therapy to the pelvis or vagina can certainly affect Pap tests, but radiation to the breast would not be expected to cause Pap test abnormalities.
I believe that it should be fine to get a Pap test once you have completed treatment and have recovered from any immediate treatment-related side effects.Imprima English
Jul 28, 2014 - In women with an abnormal Pap smear, histological assessment of low-grade abnormalities reduces the risk of developing invasive cervical cancer, according to a study in the August issue of the American Journal of Obstetrics & Gynecology.
May 23, 2011
Mar 13, 2014
Mar 14, 2014